Skip to Content

Has anyone experienced depression? I have gotten very sad since starting lisinopril?

Responses (5)

WildcatVet 1 Dec 2017

"Depression and Lisinopril: An Overview
Several side effects are possible for people taking lisinopril (Zestril®, Prinivil®). Depression appears to be a rare complaint in people taking the drug. In clinical studies, depression was reported in less than 1 percent of people who took lisinopril. Given how common depression is in the general population and how rare a complaint it is in people who take lisinopril, it is difficult to say whether depression is caused by the medicine, specific factors, or a combination of things."

Hi, Quilter! Depressed mood seems to be a very rare side effect of the ACE inhibitors in particular of the various cardiovascular medications. You should report this to your doctor for professional advice. Also, if this is not co-incidental to any severe life events (death in the family, loss of job, etc) you might want a complete physical exam including Vitamin D and thyroid levels to rule out any underlying factors.
Best regards and I hope you're feeling better quickly. Wildcat

tonyplake 1 Dec 2017

Hi, Quilter 70, I took 5 mg. Lisinopril 3 yrs. ago for hypertension and after a few weeks, I had to cut the dosage in half because I was getting low blood pressure like 100/60. I had already done a few things like lose 8lbs., avoid salt, and begin treadmilling. My bp became and stayed normal until two months ago. I began taking 2.5 mg. at early morning 5:30 a.m. and at 10:00 p.m. I noticed that it really hindered my actions. I seemed to never have any energy, which did make me feel depressed. I would have to tell you - yes, I have gotten sad and depressed since taking it. But just knowing this without any other event, I understand it is the medicine that is making me feel blue - nothing more. Give it time and I bet you and I will feel much better in a couple of more months!!

crazygirl66 2 Dec 2017

I’ve not been on this med, but I can tell you with all of the different types of meds I’ve been on that ANY can cause depression. Even the docs & pharmacy may tell you it isn’t possible, everyone is different. I believe it is totally possible to cause depression or other side effects not listed!

fosterhines 17 Dec 2017

My sister has. Recently she was so depressed that she had suicidal thoughts. She hasn't taken the lisinopril in over 3 months and is now back to her normal Self.

mkgipson 17 Dec 2017

I have been taking lisinopril more than 4 years or longer I have been feeling Suicidal thought

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions